Local h-Vectors of Quasi-Geometric and Barycentric Subdivisions

Martina Juhnke-Kubitzke, Satoshi Murai, Richard Sieg

    Research output: Contribution to journalArticle

    Abstract

    In this paper, we answer two questions on local h-vectors, which were asked by Athanasiadis. First, we characterize all possible local h-vectors of quasi-geometric subdivisions of a simplex. Second, we prove that the local (Formula presented.)-vector of the barycentric subdivision of any CW-regular subdivision of a simplex is nonnegative. Along the way, we derive a new recurrence formula for the derangement polynomials.

    Original languageEnglish
    Pages (from-to)1-16
    Number of pages16
    JournalDiscrete and Computational Geometry
    DOIs
    Publication statusAccepted/In press - 2018 Apr 2

    Fingerprint

    Barycentric Subdivision
    H-vector
    Subdivision
    Recurrence Formula
    Rearrangement
    Non-negative
    Polynomials
    Polynomial

    Keywords

    • $$\gamma $$γ-vector
    • Barycentric subdivision
    • Local h-vector
    • Quasi-geometric subdivision

    ASJC Scopus subject areas

    • Theoretical Computer Science
    • Geometry and Topology
    • Discrete Mathematics and Combinatorics
    • Computational Theory and Mathematics

    Cite this

    Local h-Vectors of Quasi-Geometric and Barycentric Subdivisions. / Juhnke-Kubitzke, Martina; Murai, Satoshi; Sieg, Richard.

    In: Discrete and Computational Geometry, 02.04.2018, p. 1-16.

    Research output: Contribution to journalArticle

    @article{db2472b709834cd29b76437a96516826,
    title = "Local h-Vectors of Quasi-Geometric and Barycentric Subdivisions",
    abstract = "In this paper, we answer two questions on local h-vectors, which were asked by Athanasiadis. First, we characterize all possible local h-vectors of quasi-geometric subdivisions of a simplex. Second, we prove that the local (Formula presented.)-vector of the barycentric subdivision of any CW-regular subdivision of a simplex is nonnegative. Along the way, we derive a new recurrence formula for the derangement polynomials.",
    keywords = "$$\gamma $$γ-vector, Barycentric subdivision, Local h-vector, Quasi-geometric subdivision",
    author = "Martina Juhnke-Kubitzke and Satoshi Murai and Richard Sieg",
    year = "2018",
    month = "4",
    day = "2",
    doi = "10.1007/s00454-018-9986-z",
    language = "English",
    pages = "1--16",
    journal = "Discrete and Computational Geometry",
    issn = "0179-5376",
    publisher = "Springer New York",

    }

    TY - JOUR

    T1 - Local h-Vectors of Quasi-Geometric and Barycentric Subdivisions

    AU - Juhnke-Kubitzke, Martina

    AU - Murai, Satoshi

    AU - Sieg, Richard

    PY - 2018/4/2

    Y1 - 2018/4/2

    N2 - In this paper, we answer two questions on local h-vectors, which were asked by Athanasiadis. First, we characterize all possible local h-vectors of quasi-geometric subdivisions of a simplex. Second, we prove that the local (Formula presented.)-vector of the barycentric subdivision of any CW-regular subdivision of a simplex is nonnegative. Along the way, we derive a new recurrence formula for the derangement polynomials.

    AB - In this paper, we answer two questions on local h-vectors, which were asked by Athanasiadis. First, we characterize all possible local h-vectors of quasi-geometric subdivisions of a simplex. Second, we prove that the local (Formula presented.)-vector of the barycentric subdivision of any CW-regular subdivision of a simplex is nonnegative. Along the way, we derive a new recurrence formula for the derangement polynomials.

    KW - $$\gamma $$γ-vector

    KW - Barycentric subdivision

    KW - Local h-vector

    KW - Quasi-geometric subdivision

    UR - http://www.scopus.com/inward/record.url?scp=85044756433&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=85044756433&partnerID=8YFLogxK

    U2 - 10.1007/s00454-018-9986-z

    DO - 10.1007/s00454-018-9986-z

    M3 - Article

    SP - 1

    EP - 16

    JO - Discrete and Computational Geometry

    JF - Discrete and Computational Geometry

    SN - 0179-5376

    ER -